MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52373
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = 17184.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an (b)(6) year-old male was undergoing a percutaneous stent placement and percutaneous transluminal angioplasty (pta) procedure.Access was obtained from the left femoral artery to the lesion located in the right iliac artery with a retrograde approach.Another manufacturer's 0.035-inch wire guide was passed through the lesion and pre-dilatation was performed using another manufacturer's 9mm-40mm balloon catheter, followed by placement of another manufacturer's 10mm-60mm stent.Post-dilatation of the stent was performed using the complaint device, an advance 35 lp low profile balloon catheter.Upon initial inflation of the complaint device, it ruptured circumferentially at 8 atmospheres (atm).When the physician attempted to remove the device from the patient¿s body, resistance was felt and the tip of the complaint balloon catheter became separated as it was being pulled back into the sheath.According to the cook representative, the complaint balloon could not be rewrapped due to it's rupture.The physician used another manufacturer's 7fr sheath to cover the separated tip and remove it from the patient¿s body.The procedure was completed successfully by performing the post-dilatation with the balloon catheter previously used for the pre-dilatation.No sections of the complaint device remained in the patient¿s anatomy.Although requested, information regarding the device used to inflate the complaint balloon and, type and ratio of contrast were reportedly not known.
 
Additional Manufacturer Narrative
Corrected information: method, results, and conclusion codes.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: investigation - evaluation.A review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 35 lp low profile balloon catheter was returned for investigation; biomatter was present throughout the device.The device was returned in four separate pieces, but not including the hub and most proximal portion of the balloon catheter.The visual inspection of the returned device confirmed that the balloon had ruptured and separated.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed two nonconforming events; however, they do not appear to be related to the reported failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions and quality control procedures were conducted, and no gaps were discovered.The device is also provided with instructions for use (ifu).The ifu states that the intended use of this device is, "for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral, and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae." the ifu also states as a step for balloon introduction and inflation, "5.If balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." the complaint will be confirmed based on customer testimony as well as an examination of the returned device.Based on the information provided and the examination of the returned product, investigation has concluded the cause of this event cannot be traced to the device; the inflation of the balloon inside of the stent in this procedure potentially led to the failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8322244
Report Number1820334-2019-00355
Device Sequence Number1500178
Product Code DQY
UDI-Device Identifier10827002523736
UDI-Public(01)10827002523736(17)191227(10)7546716
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2019
Device Model NumberG52373
Device Catalogue NumberPTA5-35-80-10-4.0
Device Lot Number7546716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer04/10/2019
04/10/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date04/10/2019
04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED; PREVIOUSLY STATED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR